zbMATH — the first resource for mathematics

Some inequalities for norm ideals. (English) Zbl 0632.47005
Author’s abstract: Several inequalities for norms of operators are extended to more operators and/or to more norms. These include results of Halmos and Bouldin on approximating a normal operator by another with restricted spectrum, the Powers-Størmer and the van Hemmen-Ando inequalities for the distance between the square roots of two positive operators and also some recent generalizations of these latter results by Kittaneh.
Reviewer: A.J.Klein

47A30 Norms (inequalities, more than one norm, etc.) of linear operators
47L30 Abstract operator algebras on Hilbert spaces
Full Text: DOI
[1] Ando, T.: Majorisation, doubly stochastic matrices and comparison of eigenvalues. Lecture Notes, Sapporo, Japan, 1982. Linear Algebra Appl. (to appear) · Zbl 0484.15017
[2] Bhatia, R., Davis, Ch., McIntosh, A.: Perturbation of spectral subspaces and solution of linear operator equations. Linear Algebra Appl.52, 45-67 (1983) · Zbl 0518.47013
[3] Bouldin, R.: Best approximation of a normal operator in the Schattenp-norm. Proc. Am. Math. Soc.80, 277-282 (1980) · Zbl 0459.47016
[4] Fan Ky: On a theorem of Weyl concerning eigenvalues of linear transformations I. Proc. Nat. Acad. Sci. USA35, 652-655 (1949) · doi:10.1073/pnas.35.11.652
[5] Fan Ky: Maximum properties and inequalities for the eigenvalues of completely continuous operators. Ibid.37, 760-766 (1951) · Zbl 0044.11502 · doi:10.1073/pnas.37.11.760
[6] Gohberg, I. C., Krein, M. G.: Introduction to the theory of linear nonselfadjoint operators. Providence RI: Am. Math. Soc., 1969 · Zbl 0181.13504
[7] Halmos, P. R.: A Hilbert space problem book. Berlin, Heidelberg, New York: Springer 1974 · Zbl 0283.47001
[8] Halmos, P. R.: Spectral approximants of normal operators. Proc. Edinb. Math. Soc.19, 51-58 (1974) · Zbl 0274.47016 · doi:10.1017/S0013091500015364
[9] Heinz, E.: Beiträge zur Störungstheorie der Spektralzerlegung. Math. Ann.123, 415-438 (1951) · Zbl 0043.32603 · doi:10.1007/BF02054965
[10] Kato, T.: Perturbation theory for linear operators. Berlin, Heidelberg, New York: Springer 1966 · Zbl 0148.12601
[11] Kittaneh, F.: Inequalities for the Schatten p-norm III. Commun. Math. Phys.104, 307-310 (1986) · Zbl 0595.47012 · doi:10.1007/BF01211597
[12] Kittaneh, F.: Inequalities for the Schatten p-norm IV. Commun. Math. Phys.106, 581-585 (1986) · Zbl 0612.47018 · doi:10.1007/BF01463397
[13] Marshall, A. W., Olkin, I.: Inequalities: Theory of majorisation and its applications. New York: Academic Press 1979 · Zbl 0437.26007
[14] Powers, R. T., Størmer, E.: Free states of the canonical anticommutation relations. Commun. Math. Phys.16, 1-33 (1970) · Zbl 0186.28301 · doi:10.1007/BF01645492
[15] Ringrose, J. R.: Compact nonselfadjoint operators. London: Van Nostrand 1971 · Zbl 0223.47012
[16] Schatten, R.: Norm ideals of completely continuous operators. Berlin, Göttingen, Heidelberg: Springer 1960 · Zbl 0090.09402
[17] Simon, B.: Trace ideals and their applications. Cambridge: Cambridge University Press 1979 · Zbl 0423.47001
[18] van Hemmen, J. L., Ando, T.: An inequality for trace ideals. Commun. Math. Phys.76, 143-148 (1980) · Zbl 0449.47036 · doi:10.1007/BF01212822
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.